|Elevated Billirubin & Reyataz
Mar 22, 2006
First let me thank you all for being here to answer questions. It has been so helpful to me.
I am newly diagnosed and have been on boosted Reyataz with Truvada for 6 months. My viral load is undectable and CD4% is 28%. I also suffer fr Gilberts syndrome and always have had an elevated billirubin. My eyes are yellow and my skin looks somewhat jaundiced. My total billirubin level is 8.6 and direct billirubin is .2
My ID doc would like to switch me to Kaletra, but my cholesterol is 216 and Triglycerides are 215. For that reason as well as blood glucose at 97 fasting I would like to stay the course with the boosted Reyataz. Also I am concerned with lipodystrophy effects of Kaletra should they be more pronunced then boosted Reyataz.
What is your opinion? Does the high billirubin have any health consequences? Would you recommend for me the Kaletra over the Reyataz?
| Response from Dr. Henry
Good question. Though pxs with Gilbert's or protease inhibitor increased levels of indiredt bilirubin generally seem to do well, I am uneasy with high levels like you have experienced. I have several pxs with levels around 5 who don't want to switch off Reyataz but no one at your level who has not switched. To my knowledge there is no clear threshold for a serious health risk. You could consider a trial switching to Kaletra or boosted Invirase or unboosted or unboosted Lexiva or Sustiva/Viramune so you have a number of options to discuss with your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Effects Of Hiv On Lymphocyte Count
- Can I Get Hiv From Masturbation On A Toilet Seat?
- What Does The Start Of The Aids Virus Feel Like?
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- Will My Partner Get Hpv If I Am Infected?
- Where Do The Breakouts Of Genital Herpes Show Up On The Body?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.